Submit Manuscript  

Article Details


Severe Coagulation Disorder and Thrombocytopenia Associated with Tigecycline – Case Report and Review of Literature

[ Vol. 12 , Issue. 1 ]

Author(s):

Sami Giryes, Zaher S. Azzam, Reem Ismael-Badarneh, Norberto Krivoy and Gidon Berger   Pages 7 - 9 ( 3 )

Abstract:


Herein, we report a 70-year-old male patient, with recurrent multiple hepatic abscesses, that was admitted to the internal medicine department for treatment of Carbapenem Resistant Escherichia Coli (CRE) bacteremia.

The patient was treated with Tigecycline; few days later, he developed "Disseminated Intravascular Coagulation (DIC)" like coagulation study abnormality that seemed to be related to Tigecycline treatment. Upon discontinuing it, the DIC-like condition was resolved.

Tigecycline should be considered as a possible etiological factor in patients with DIC-like, and this therapy should be withdrawn immediately in suspected cases.

Keywords:

Coagulation disorder, DIC, hypofibrinogenemia, Tigecycline, thrombocytopenia.

Affiliation:

Department of Internal Medicine “B”, Rambam Health Care Campus, P.O. Box 9602, Haifa, 31096;



Read Full-Text article